Alert archive / Wisconsin / Gale Warnings in 2008

Gale Warning 18, NWS Milwaukee, WI

December 30, 2008

NWS Milwaukee, WI issued this gale warning at Dec 30, 2008, 4:25 AM CST. It took effect at Dec 30, 2008, 8:00 PM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 30, 2008, 4:25 AM CST (10:25 UTC)
In effect from
Dec 30, 2008, 8:00 PM CST
Expired
Dec 31, 2008, 4:05 AM CST
In force
8 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

586 
WHUS73 KMKX 301025
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
425 AM CST TUE DEC 30 2008

...GALE FORCE WINDS DEVELOP THIS EVENING...

.LOW PRESSURE WILL DEEPEN AS IT CROSSES NORTHERN ILLINOIS TODAY
AND REACHES OHIO TONIGHT. WINDS IN THE TIGHT PRESSURE GRADIENT
BETWEEN THE LOW TO THE EAST AND STRONG HIGH PRESSURE TO THE WEST
WILL REACH GALE FORCE THIS EVENING...AND MAINTAIN THIS STRENGTH
UNTIL EARLY WEDNESDAY MORNING.

THE STRONG WINDS WILL PRODUCE LARGE WAVES...AND WITH FALLING
TEMPERATURES AS THE ARCTIC HIGH BUILDS INTO THE REGION...WILL
CREATE CONDITIONS FAVORABLE FOR HEAVY FREEZING SPRAY.

LMZ643>646-301830-
/O.NEW.KMKX.GL.W.0018.081231T0200Z-081231T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
425 AM CST TUE DEC 30 2008

...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 6 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM
CST WEDNESDAY. 

STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP IN THE WAKE OF A
DEEPENING LOW TO PRODUCE SUSTAINED WINDS OF 25 TO 30 KNOTS...WITH
FREQUENT GUSTS TO 35 KNOTS THIS EVENING AND OVERNIGHT.

THE GUSTY WINDS WILL PRODUCE 4 TO 7 FOOT WAVES...THAT IN
COMBINATION WITH TEMPERATURES FALLING INTO THE TEENS BY MORNING
AND THE STRONG WINDS...WILL CREATE CONDITIONS FAVORABLE FOR HEAVY
FREEZING SPRAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
REM
4 follow-up statements
334 
WHUS73 KMKX 301631
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1031 AM CST TUE DEC 30 2008

...GALE FORCE WINDS DEVELOP THIS EVENING AND HEAVY FREEZING SPRAY
POSSIBLE LATE TONIGHT INTO WEDNESDAY...

.LOW PRESSURE WILL DEEPEN AS IT CROSSES NORTHERN ILLINOIS THIS
AFTERNOON AND REACHES OHIO TONIGHT. WINDS IN THE TIGHT PRESSURE
GRADIENT BETWEEN THE LOW TO THE EAST AND STRONG HIGH PRESSURE TO
THE WEST WILL REACH GALE FORCE THIS EVENING...AND MAINTAIN THIS
STRENGTH UNTIL EARLY WEDNESDAY MORNING.

THE STRONG WINDS WILL PRODUCE LARGE WAVES...AND WITH FALLING
TEMPERATURES AS THE ARCTIC HIGH BUILDS INTO THE REGION...WILL
CREATE CONDITIONS FAVORABLE FOR HEAVY FREEZING SPRAY LATE TONIGHT
INTO WEDNESDAY.  

LMZ643>646-302200-
/O.CON.KMKX.GL.W.0018.081231T0200Z-081231T1200Z/
/O.NEW.KMKX.UP.A.0006.081231T0600Z-081231T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1031 AM CST TUE DEC 30 2008

...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM
CST WEDNESDAY...
...HEAVY FREEZING SPRAY WATCH IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
HEAVY FREEZING SPRAY WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT
THROUGH WEDNESDAY MORNING. A GALE WARNING REMAINS IN EFFECT FROM
8 PM THIS EVENING TO 6 AM CST WEDNESDAY. 

STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP IN THE WAKE OF A
DEEPENING LOW TO PRODUCE SUSTAINED WINDS OF 25 TO 30 KNOTS...WITH
FREQUENT GUSTS TO 35 KNOTS THIS EVENING AND OVERNIGHT.

THE GUSTY WINDS WILL PRODUCE 6 TO 10 FOOT WAVES...THAT IN
COMBINATION WITH TEMPERATURES FALLING INTO THE TEENS BY MORNING
AND THE STRONG WINDS...WILL CREATE CONDITIONS FAVORABLE FOR HEAVY
FREEZING SPRAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HEAVY FREEZING SPRAY WATCH IS ISSUED WHEN THE RISK OF HEAVY
FREEZING SPRAY HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$

CRAVEN
596 
WHUS73 KMKX 302059
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
259 PM CST TUE DEC 30 2008

...GALE FORCE WINDS AND HEAVY FREEZING SPRAY DEVELOPS THIS EVENING...

.LOW PRESSURE WILL DEEPEN AS MOVES ACROSS NORTHERN INDIANA INTO OHIO
TONIGHT. WINDS IN THE TIGHT PRESSURE GRADIENT BETWEEN THE LOW TO
THE EAST AND STRONG HIGH PRESSURE TO THE WEST WILL REACH GALE
FORCE THIS EVENING...AND MAINTAIN THIS STRENGTH UNTIL EARLY
WEDNESDAY MORNING.

THE STRONG WINDS WILL PRODUCE LARGE WAVES...AND WITH FALLING
TEMPERATURES AS THE ARCTIC HIGH BUILDS INTO THE REGION...WILL
CREATE HEAVY FREEZING SPRAY TONIGHT INTO WEDNESDAY.

LMZ643>646-310530-
/O.CON.KMKX.GL.W.0018.081231T0200Z-081231T1200Z/
/O.UPG.KMKX.UP.A.0006.081231T0600Z-081231T1800Z/
/O.NEW.KMKX.UP.W.0005.081231T0200Z-081231T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
259 PM CST TUE DEC 30 2008

...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 8 PM THIS EVENING
TO 12 PM CST WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
HEAVY FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 8 PM THIS
EVENING TO 12 PM CST WEDNESDAY. A GALE WARNING REMAINS IN EFFECT
FROM 8 PM THIS EVENING TO 6 AM CST WEDNESDAY.

STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP IN THE WAKE OF A
DEEPENING LOW TO PRODUCE SUSTAINED WINDS OF 25 TO 30 KNOTS...WITH
FREQUENT GALE FORCE GUSTS OF 35 TO 40 KNOTS.

THE GUSTY WINDS WILL PRODUCE 6 TO 10 FOOT WAVES. IN COMBINATION
WITH TEMPERATURES FALLING INTO THE TEENS BY MORNING AND THE STRONG
WINDS...HEAVY FREEZING SPRAY IS EXPECTED LATER TONIGHT INTO THE
MIDDAY HOURS ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

CRAVEN
656 
WHUS73 KMKX 310229
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
829 PM CST TUE DEC 30 2008

...GALE FORCE WINDS AND HEAVY FREEZING SPRAY...

.DEEPENING LOW PRESSURE WILL MOVE INTO THE EASTERN GREAT LAKES
OVERNIGHT WHILE HIGH PRESSURE PUSHES IN FROM THE WEST. 
WINDS IN THE TIGHT PRESSURE GRADIENT BETWEEN THE HIGH AND LOW
PRESSURE WILL REACH GALE FORCE THROUGH EARLY WEDNESDAY
MORNING...THEN DIMINISH AS THE HIGH PRESSURE DOMINATES. 

THE STRONG WINDS COMBINED WITH PLUMMETING TEMPERATURES WILL
PRODUCE LARGE WAVES...RESULTING IN HEAVY FREEZING SPRAY TONIGHT
INTO WEDNESDAY.

LMZ643>646-311030-
/O.CON.KMKX.GL.W.0018.000000T0000Z-081231T1200Z/
/O.CON.KMKX.UP.W.0005.000000T0000Z-081231T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
829 PM CST TUE DEC 30 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 12 PM CST
WEDNESDAY...

A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 12 PM CST
WEDNESDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY. 

STRONG NORTHWEST WINDS IN THE WAKE OF A DEEPENING LOW PRESSURE
WILL PRODUCE SUSTAINED WINDS OF 25 TO 30 KNOTS...WITH FREQUENT
GALE FORCE GUSTS OF 35 TO 40 KNOTS.

THE GUSTY WINDS WILL PRODUCE 6 TO 10 FOOT WAVES. THE COMBINATION
OF TEMPERATURES FALLING INTO THE TEENS BY MORNING AND THE STRONG
WINDS...HEAVY FREEZING SPRAY IS EXPECTED LATER TONIGHT INTO THE
MIDDAY HOURS ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
DAVIS
470 
WHUS73 KMKX 311005
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
405 AM CST WED DEC 31 2008

...WINDS WILL SLOWLY EASE BUT LARGE WAVES AND COLD TEMPERATURES WILL
PRODUCE HEAVY FREEZING SPRAY...

.GUSTY NORTHWEST WINDS WILL SLOWLY DIMINISH THROUGH THE DAY AS THE
TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE WEST AND LOW
PRESSURE TO THE EAST RELAXES AS THE HIGH PUSHES INTO THE WESTERN
GREAT LAKES. 

HOWEVER THE LARGE WAVES PRODUCED BY THE STRONG WINDS WILL BE
SLOWER TO SUBSIDE...AND COMBINED WITH THE COLD TEMPERATURES
SPREADING OVER THE LAKE AND GUSTY NORTHWEST WINDS...WILL KEEP THE
THREAT OF HEAVY FREEZING SPRAY THROUGH THE MORNING HOURS.

LMZ643>646-311815-
/O.CAN.KMKX.GL.W.0018.000000T0000Z-081231T1200Z/
/O.NEW.KMKX.SC.Y.0109.081231T1005Z-081231T2200Z/
/O.CON.KMKX.UP.W.0005.000000T0000Z-081231T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
405 AM CST WED DEC 31 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL NOON CST
TODAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. A HEAVY FREEZING
SPRAY WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. 

BRISK NORTHWEST WINDS OF 15 TO 25 KNOTS...WITH SOME GUSTS TO 30
KNOTS EARLY THIS MORNING WILL SLOWLY DIMINISH THROUGH THE DAY.

THOUGH THE WINDS HAVE EASED...5 TO 7 FOOT WAVES WILL BE SLOWER TO
SUBSIDE. THE COMBINATION OF TEMPERATURES IN THE TEENS...LARGE WAVES
AND THE GUSTY WINDS...WILL KEEP THE POTENTIAL FOR HEAVY FREEZING
SPRAY THROUGH THE MORNING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

REM

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Dec 30, 4:08 AM CST, 17 minutes earlier.

Area forecast discussion, Dec 30, 4:08 AM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
408 AM CST TUE DEC 30 2008

.SHORT TERM...
TODAY AND TONIGHT-
LOW CLOUDS AHEAD OF A SFC LOW DEVELOPING OVER THE DAKOTAS HAVE
SPREAD OVERHEAD. RADAR RETURNS INDICATE VIRGA...AS CEILINGS ARE 6000
TO 12000 FT. NOW SNOW HITTING THE GROUND YET. KEPT SMALL CHANCE OF
LIGHT SNOW FOR THE MORNING HOURS IN CASE SOME AREAS SATURATE DOWN TO
THE SURFACE BEFORE OTHERS.

ISENTROPIC LIFT WITHIN WAA REGION AHEAD OF THE LOW IS STRONGEST FROM
12-18Z OVER SOUTHERN WI...BUT LOW AND MID LEVELS ARE SO DRY...THAT
THE COLUMN WILL NOT HAVE A CHANCE TO SATURATE BY THE TIME THE BEST
ISENTROPIC LIFT HAS PASSED. THE NOSE OF 850MB LLJ...BAROCLINIC ZONE
OVER NORTHERN IL 18Z TUE...AFTER THE LOWER LEVELS HAVE HAD TIME TO
SATURATE. AN AREA OF STRONG Q-VECTOR CONVERGENCE CROSSES CENTRAL WI
FROM 18Z TUE TO 00Z WED...COINCIDENT WITH BEST OMEGA AND
FRONTOGENESIS. THE BEST OMEGA WITHIN THE DENDRITIC GROWTH ZONE
SHOULD STAY TO OUR NORTH...WITH A GRADIENT ALONG OUR FAR NORTHERN
COUNTIES. HOWEVER...MIXING RATIOS WITHIN THIS ZONE IN OUR NORTHERN
TIER OF COUNTIES IS RATHER LOW (ABOUT 1-2 G/KG AT 18Z). QPF IS NOT
THE GREATEST...RANGING FROM 0.10 TO 0.16 BETWEEN THE MODELS. EVEN
USING A GENEROUS 20:1 RATIO FROM THE QPF OR THE GARCIA
TECHNIQUE...SNOW TOTALS LOOK TO BE 2-3 INCHES ACROSS FAR NORTHERN
TIER FROM MARQUETTE TO SHEBOYGAN COUNTIES. THEREFORE...WILL NOT GO
WITH ADVISORY.

THE WINDS WILL PICK UP OUT OF THE ENE THIS AFTERNOON...THEN
BACK NW/W OVERNIGHT. MOST OF THE SNOW SHOULD END BY 00Z...SO THE
BLOWING SNOW WILL START UP AFTER MUCH OF THE SNOW HAS ALREADY
FALLEN. THE SNOW WILL BE POWDERY...SO BLOWING SNOW IS LIKELY.
HOWEVER...SINCE THERE WILL NOT BE MUCH SNOW FALLING AT THE TIME...AN
ADVISORY SHOULD NOT BE NEEDED.

THE LAKE EFFECT POTENTIAL LOOKS A LITTLE LESS LIKELY NOW. THE WINDS
SHOULD ONLY BE OUT OF THE ENE FOR A VERY SHORT PERIOD OF TIME BEFORE
THEY BACK AROUND TO THE NW. A SHORT DURATION MULTIPLE PARALELL BAND
EVENT IS POSSIBLE...SO KEPT SNOW LINGERING OVER THE EAST THROUGH 03Z.

WEDNESDAY NIGHT SHOULD BE CLEAR AND COLD WITH HIGH PRESSURE
OVERHEAD.

.LONG TERM...
THURSDAY-
THERE IS ANOTHER CLIPPER SYSTEM COMING THROUGH ON
THURSDAY...COMPLETE WITH THE FAMILIAR SUBTLE WAA AHEAD OF THE LOW
AND STRONG NW WINDS WITH COLD TEMPERATURES BEHIND. POPS HAVE BEEN
SLOWLY INCREASING AS THE SYSTEM STAYS RATHER CONSISTENT FROM RUN TO
RUN AND MODEL TO MODEL.

SATURDAY-
THERE IS A LITTLE DISCREPENCY IN TIMING OF THE NEXT SYSTEM
FOR SATURDAY. THE GFS TAKES IT A LITTLE FASTER THAN THE ECMWF. DID
NOT INCREASE POPS WITH GRB DUE TO THIS UNCERTAINTY.

&&

.AVIATION...VIRGA RETURNS ON RADAR WITH CIGS BETWEEN 6K FT AND 12K
FT OVER FORECAST AREA SHOWING DEPTH OF DRY LOW LEVELS THAT NEED TO
SATURATE BEFORE ANY SNOW REACHES THE GROUND. WILL KEEP CURRENT
TRENDS IN TAFS AND HOLD OFF ON SNOW UNTIL THIS AFTERNOON...WITH A
PERIOD OF IFR CONDITIONS. BLOWING SNOW WILL BE A PROBLEM THIS
EVENING AS WINDS INCREASE WHILE SNOW TAPERS OFF. WILL BRING KMSN UP
TO VFR CONDITIONS AROUND 06-07Z...WITH KMKE AND KENW A COUPLE OF
HOURS LATER.

&&

.MARINE...STRONG SURFACE PRESSURE RISE/FALL COUPLET PASSING OVER SRN
LAKE MICHIGAN. TIGHT PRESSURE RISE GRADIENT MOVES INTO THE NEAR
SHORE WATERS BETWEEN 00Z AND 03Z WED...WITH THE PRESSURE RISE MAX
MOVING ACROSS BETWEEN 06Z AND 12Z. WILL ISSUE A GALE WARNING FROM
02Z TO 12Z WED...WITH BUFKIT SOUNDINGS SHOWING MIXING OVER THE WATER
UP TO 35 TO 40 KT WINDS AT 1000-1200 FT. GRADIENT RELAXES ENOUGH
AFTER 12Z FOR WINDS TO EASE TO SMALL CRAFT ADVISORY LEVELS...AND
REMAIN THERE THROUGH THE EARLY AFTERNOON HOURS. WINDS APPROACH GALE
CRITERIA AGAIN THURSDAY AFTERNOON INTO FRIDAY AS NEXT LOW PASSES TO
THE NORTH...SIMILAR TO MONDAY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...13/MRC
AVIATION/MARINE...09/REM
Hazardous weather outlook, Dec 29, 5:30 PM CST, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
530 PM CST MON DEC 29 2008

WIZ046-047-051-052-056>060-062>072-301100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
530 PM CST MON DEC 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SOME LIGHT SNOW IS EXPECTED TUESDAY...WITH 2 TO 3 INCHES NORTH OF A
LINE STRETCHING FROM THE WISCONSIN DELLS TO PORT WASHINGTON. SNOW
ACCUMULATIONS WILL DIMINISH TO AROUND AN INCH ALONG THE
WISCONSIN/ILLINOIS BORDER. SOME BLOWING SNOW MAY CAUSE PROBLEMS.

AN INCH OR TWO OF SNOW IS POSSIBLE AGAIN THURSDAY INTO FRIDAY...
WITH THE HIGHER ACCUMULATIONS NORTHWEST OF MADISON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-301100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
530 PM CST MON DEC 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A GALE WARNING IS IN EFFECT UNTIL MIDNIGHT. A SMALL CRAFT ADVISORY
WILL BE ISSUED ONCE THE GALE WARNING EXPIRES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SMALL CRAFT ADVISORIES MAY BE NEEDED TUESDAY INTO WEDNESDAY
AFTERNOON AND AGAIN THURSDAY THROUGH FRIDAY NIGHT.

DAVIS
WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 7:53 PM CSTSmall Craft AdvisoryMKX5 hr
Dec 30, 10:31 AM CSTHeavy Freezing Spray WatchMKX4 hr
Dec 30, 2:59 PM CSTHeavy Freezing Spray WarningMKX21 hr

Nearby

Gale Warnings in Wisconsin, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.